Vermont, 2004Flood in Vermont, September 18, 2004
September 18, 2004 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 18, 12:25 PM EST, 55 minutes earlier.
Area forecast discussion, Sep 18, 12:25 PM EST, 55 minutes before
AREA FORECAST DISCUSSION..UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EDT SAT SEP 18 2004
.SHORT TERM (TODAY)...UPDATED AGAIN TO REMOVED ALL RAIN FROM
FORECAST. IT HAS MOVED OFF TO THE NORTHEAST...A BIT QUICKLY THAN
EXPECTED. TWEAKED OTHER GRIDS ALSO.
.LONG TERM (SUNDAY THROUGH FRIDAY)...SEE PREVIOUS DISCUSSIONS.
&&
.AVIATION...CONDITIONS WILL CONTINUE TO IMPROVE NORTH TO SOUTH THIS
AFTERNOON. VFR CONDITIONS AT KALB AREA MID TO LATE AFTERNOON AND AT
KPOU AREAS BY EARLY THIS EVENING. SKIES WILL EVENTUALLY CLEAR OUT
TONIGHT AS HIGH PRESSURE BUILDS IN.
&&
.HYDROLOGY...RIVER FLOOD WARNINGS REMAIN IN EFFECT... DEALING WITH
RUNOFF. THE OTHER FLOOD WARNINGS HAVE BEEN ALLOWED TO EXPIRE. THERE
MAY STILL BE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES FOR THE NEXT FEW HOURS. AND COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS MAY
REMAIN FLOODED...BUT EVERYTHING WILL GRADUALLY RECEDE THIS AFTERNOON
AND EVENING. RAINFALL REPORTS IN THE WARNING AREAS HAVE RANGED FROM
2 TO OVER 5 INCHES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Sep 18, 3:29 AM EST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
429 AM EDT SAT SEP 18 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
INCLUDING THE CITIES OF...ALBANY...AMSTERDAM...ARLINGTON...BEACON...
BELLOWS FALLS...BENNINGTON...BRATTLEBORO...CANAJOHARIE...CATSKILL...
CHATHAM...CLIFTON PARK...COBLESKILL...COHOES...COLONIE...DELMAR...
EAST GREENBUSH...ELLENVILLE...FONDA...GLENS FALLS...GLOVERSVILLE...
GREAT BARRINGTON...HERKIMER...HOOSICK FALLS...HUDSON...
HUDSON FALLS...HUNTER...ILION...INDIAN LAKE...JOHNSTOWN...KINGSTON...
LAKE GEORGE VILLAGE...LATHAM...LITTLE FALLS...LONDONDERRY...
MANCHESTER...MECHANICVILLE...NASSAU...NEW MILFORD...NEW PALTZ...
NORTH ADAMS...OLD FORGE...PAWLING...PITTSFIELD...POUGHKEEPSIE...
RENSSELAER...RHINEBECK...ROTTERDAM...SALEM...SARATOGA SPRINGS...
SAUGERTIES...SCHENECTADY...SCOTIA...SPECULATOR...STRATTON...
TORRINGTON...TOWNSHEND...TROY...WARRENSBURG...
WATERVLIET AND WHITEHALL
429 AM EDT SAT SEP 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ENTER YOUR AREA HERE.
.DAY ONE...
HEAVY RAINFALL HAS OCCURRED AND WILL CONTINUE TO OCCUR IN
SOUTHEASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND THROUGH AT
LEAST THIS MORNING...AND PERHAPS INTO MID AFTERNOON FROM LITCHFIELD
COUNTY WEST INTO ULSTER COUNTY. A FLOOD WATCH IS IN EFFECT THROUGH
11 AM. ANY REPORTS OF RAINFALL IN EXCESS OF 1.5 INCHES...OR STREAMS
OUT OF THEIR BANKS...WOULD BE APPRECIATED AT THE NATIONAL WEATHER
SERVICE IN ALBANY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 18, 11:05 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1205 PM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1203 PM FLASH FLOOD SCHODACK CENTER 42.55N 73.68W
09/18/2004 RENSSELAER NY EMERGENCY MNGR
STATE ROUTE 150 CLOSED IN A NUMBER OF LOCATIONS DUE TO
FLOODING.
&&Local storm report, Sep 18, 11:27 AM EST, 1 hour 53 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
1226PM SAT SEP 18 2004
#2 0000002 000
FPTJ WLSR APTS
00736 FILE 28 PD PORT JERVIS SEP 18-04
TO APB
AT 1130HRS ON 9/18/04 THE MAYOR OF THE CITY OF PORT JERVIS GARY
LOPRIORE DECLARED A STATE OF EMERGENCY FOR THE CITY OF PORT JERVIS NY
ALL ROADS ARE CLOSED DUE TO SEVERE FLOODING. ROADS ARE OPEN TO EMERGENCY
VEHICLES ONLY
AUTH AND SENT SGT JAMES FLYNN
OPER - FLYNN,JAMES 1226
Local storm report, Sep 18, 11:37 AM EST, 1 hour 43 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
1236PM SAT SEP 18 2004
#1 0000001 000
CMAR WLSR APTS
01083 FILE 28 SP MARGARETVILLE NY1120300 SEP 18-04
TO DELAWRAE COUNTY AGENCIES NATIONAL WEATHER SERVICE
ROAD CONDITION REPORT FOR DATE: 09/18/02 TIME: 12:10PM
COUNTY(S) AFFECTED: DELAWARE
ROADWAY(S) AFFECTED: MAIN ST V/MARGARETVILLE
BRIDGE ST V/MARGARETVILLE
CONDITIONS: ROADWAYS EXPERIENCING FLOODED CONDITIONS AND HAVE BEEN CLOSED AND
MANNED BY THE MARGARETVILLE FIRE DEPARTMENT. MAIN ST IS CLOSED FROM THE SOUTH
AT COUNTY ROUTE 3 TO THE NORTH AT STATE ROUTE 30. ACCESS TO BRIDGE ST AND MAIN
ST FROM STATE ROUTE 28 IS CLOSED. STATE ROUTE 28 REMAINS OPEN. INGRESS/EGRESS
FROM THE VILLAGE OF MARGARETVILLE VIA MARGARETVILLE MOUNTAIN RD IS OPEN.
AUTH AND SENT INV DAVID C LENNON 12-30PM
OPER - LENNON,DAVID C 1236Local storm report, Sep 18, 1:01 PM EST, 19 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0200PM SAT SEP 18 2004
#1 0000001 000
FKIN WLSR
02704 FILE 28 SP KINGSTON NY1550200 SEP 18-04
TO APB
AT 1156HRS ON 9/18/04 THE TOWN OF HARDENBURGH SUPERVISOR JERRY A FAIRBAIRN
DECLARED A STATE OF EMERGENCY FOR THE TOWN OF HARDENBURGH NY
ALL ROADWAYS ARE CLOSED DUE TO FLOODING ROADS ARE OPEN TO EMERGENCY VEHICLES
ONLY
AUTH AND SENT SGT MARK BREEN
OPER - DAVIS,BERNARD 1359
Local storm report, Sep 18, 1:09 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0206 PM FLASH FLOOD HARDENBURG 42.00N 74.67W
09/18/2004 ULSTER NY COUNTY OFFICIAL
ALL ROADS CLOSED DUE TO FLOODING. TOWN SUPERVISOR
DECLARED A STATE OF EMERGENCY.
&&Local storm report, Sep 18, 1:15 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0212 PM FLOOD NEW MILFORD 41.59N 73.41W
09/18/2004 LITCHFIELD CT TRAINED SPOTTER
HOUSATONIC BANKFUL AND RISING AT VETERANS PLAZA. EAST
ASPETUCK RIVER OVER BANKS AT WELLS ROAD.
&&Flood, Bennington
- When
- September 18, 1:20 PM EST to 3:31 PM EST
- Where
- Bennington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
The Walloomsac River exceeded its flood stage of 7.0', cresting at 7.21' at 14:30 EST on 9/18/04 at the Bennington gage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Maryland, September 18, 20042 deaths · 61 kt wind · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$100 million · 1 event
- Wildfire in Wyoming, September 18, 20049 injured · $1.0 million · 1 event
- Flash Flood and Flood in New Jersey, September 18 to 20, 2004$28 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$25 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 21, 20041 death · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 18, 20041 death · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$20 million · 1 event
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$16 million · 2 events
- Flash Flood in New York, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424826.